Alert archive / Wyoming / Winter Storm Warnings in 2018

Winter Storm Warning 17, NWS Cheyenne, WY

October 13, 20184 counties in Wyoming; 4 counties in Nebraska

NWS Cheyenne, WY issued this winter storm warning at Oct 13, 2018, 3:12 AM MDT for 4 counties in Wyoming; 4 counties in Nebraska. It took effect at Oct 13, 2018, 6:00 PM MDT. It was in force for 12 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 13, 2018, 3:12 AM MDT (09:12 UTC)
In effect from
Oct 13, 2018, 6:00 PM MDT
Expired
Oct 14, 2018, 6:00 AM MDT
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Kimball County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 81 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 8:30 PM MDTSNOW 21 Nw Scottsbluff, NE2 INCHES OF SNOW REPORTED IN SCOTTSBLUFF
Oct 13, 8:40 PM MDTSNOW 1.84 E Cheyenne, WY1.75 INCHES OF SNOW MEASURED - 2 HOUR TOTAL SINCE SNOW STARTED NEAR 630PM
Oct 14, 3:35 AM MDTSNOW 1Laramie, WY
Oct 14, 3:35 AM MDTSNOW 2Torrington, WYABOUT 2 INCHES ON THE GROUND.
Oct 14, 3:35 AM MDTSNOW 2Wheatland, WYABOUT 2 INCHES IN TOWN.
Oct 14, 3:35 AM MDTSNOW 4Kimball, NE2 TO 4 INCHES ON THE GROUND.
Oct 14, 3:35 AM MDTHEAVY SNOW 4.8Cheyenne, WY
Oct 14, 3:35 AM MDTHEAVY SNOW 6Chugwater, WYREPORT OF ABOUT 6 INCHES.
Oct 14, 3:35 AM MDTHEAVY SNOW 6Scottsbluff, NEMULTIPLE REPORTS FROM ABOUT 4 TO 8 INCHES IN THE AREA.
Oct 14, 6:00 AM MDTSNOW 3Fort Laramie, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2766 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

116 
WWUS45 KCYS 130912
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
312 AM MDT Sat Oct 13 2018

...First Significant Winter Weather of the Season to Bring Snow
and Much Colder Conditions to the area Tonight into Sunday...

.A potent disturbance aloft combined with an associated strong
cold front will sweep across southeast Wyoming and western
Nebraska Today into early Sunday, producing widespread snowfall 
along with much colder temperatures.

WYZ106-116>118-132100-
/O.UPG.KCYS.WW.Y.0033.181014T0000Z-181014T1500Z/
/O.NEW.KCYS.WS.W.0017.181014T0000Z-181014T1500Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, Horse Creek, and Cheyenne
312 AM MDT Sat Oct 13 2018

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
MDT SUNDAY...

* WHAT...Heavy snow expected, mainly this evening. Total snow
  accumulations of 5 to 10 inches are expected, heaviest over the
  South Laramie Range.

* WHERE...Central and western Laramie County, far eastern Albany 
  and southwestern Platte counties. 

* WHEN...From 6 PM this evening to 9 AM MDT Sunday.

* ADDITIONAL DETAILS...Plan on very difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ019-020-054-055-WYZ101-103>105-107-108-110-114-115-119-132100-
/O.CON.KCYS.WW.Y.0033.181014T0000Z-181014T1500Z/
Scotts Bluff-Banner-Kimball-Cheyenne-
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-North Snowy Range Foothills-Snowy Range-
Laramie Valley-East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Kimball,
Brownson, Sidney, Bill, Douglas, Deer Creek, Glenrock, Garrett, 
Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, 
Torrington, Arlington, Elk Mountain, Centennial, Albany, Bosler, 
Laramie, and Pine Bluffs
312 AM MDT Sat Oct 13 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 9 AM MDT SUNDAY...

* WHAT...Snow expected. Total snow accumulations generally from 2
  to 5 inches. Localized amounts up to 10 inches over the North 
  Laramie and Snowy Ranges.

* WHERE...Much of southeast Wyoming and the southern Nebraska 
  Panhandle.

* WHEN...From 6 PM this evening to 9 AM MDT Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
4 follow-up statements
860 
WWUS45 KCYS 131949
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
149 PM MDT Sat Oct 13 2018

...First Significant Winter Weather of the Season to Bring Snow
and Much Colder Conditions to the area Tonight into Sunday...

.A potent disturbance aloft combined with an associated strong
cold front will sweep across southeast Wyoming and western
Nebraska Today into early Sunday, producing widespread snowfall
along with much colder temperatures.

WYZ106-116>118-141000-
/O.CON.KCYS.WS.W.0017.181014T0000Z-181014T1500Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, Horse Creek, and Cheyenne
149 PM MDT Sat Oct 13 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM MDT SUNDAY...

* WHAT...Heavy snow expected, mainly this evening. Total snow
  accumulations of 5 to 9 inches are expected, heaviest over the 
  South Laramie Range.

* WHERE...Central and western Laramie County, far eastern Albany 
  and southwestern Platte counties.

* WHEN...From 6 PM this evening to 9 AM MDT Sunday.

* ADDITIONAL DETAILS...Plan on very difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ002-003-021-095-096-WYZ102-141000-
/O.EXA.KCYS.WW.Y.0033.181014T0000Z-181014T1500Z/
Dawes-Box Butte-Morrill-North Sioux-South Sioux-Niobrara County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Angora, Bridgeport, Bayard, Redington, Harrison, Agate, Lusk, 
and Redbird
149 PM MDT Sat Oct 13 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
9 AM MDT SUNDAY...

* WHAT...Snow expected. Total snow accumulations generally from 2
  to 4 inches.

* WHERE...Western Nebraska panhandle.

* WHEN...From 6 PM this evening to 9 AM MDT Sunday.

* ADDITIONAL DETAILS...Plan on slippery and icy road conditions. 
  Expect reduced visibilities at times in snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

NEZ019-020-054-055-WYZ101-103>105-107-108-110-114-115-119-141000-
/O.CON.KCYS.WW.Y.0033.181014T0000Z-181014T1500Z/
Scotts Bluff-Banner-Kimball-Cheyenne-
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-North Snowy Range Foothills-Snowy Range-
Laramie Valley-East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Kimball,
Brownson, Sidney, Bill, Douglas, Deer Creek, Glenrock, Garrett, 
Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, 
Torrington, Arlington, Elk Mountain, Centennial, Albany, Bosler, 
Laramie, and Pine Bluffs
149 PM MDT Sat Oct 13 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 9 AM MDT SUNDAY...

* WHAT...Snow expected. Total snow accumulations generally from 2
  to 6 inches. Localized amounts up to 10 inches over the North
  Laramie and Snowy Ranges in southeast Wyoming.

* WHERE...Much of southeast Wyoming and the southern Nebraska 
  Panhandle.

* WHEN...From 6 PM this evening to 9 AM MDT Sunday.

* ADDITIONAL DETAILS...Plan on slippery and icy road conditions. 
  Expect reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
203 
WWUS45 KCYS 140222
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
822 PM MDT Sat Oct 13 2018

...First Significant Winter Weather of the Season to Bring Snow
and Much Colder Conditions to the area Tonight into Sunday...

.A potent disturbance aloft combined with an associated strong
cold front will sweep across southeast Wyoming and western
Nebraska Today into early Sunday, producing widespread snowfall
along with much colder temperatures.

NEZ095-096-141500-
/O.UPG.KCYS.WW.Y.0033.000000T0000Z-181014T1500Z/
/O.NEW.KCYS.WW.Y.0034.181014T1200Z-181014T1500Z/
/O.EXB.KCYS.WS.W.0017.000000T0000Z-181014T1200Z/
North Sioux-South Sioux-
Including the cities of Harrison and Agate
822 PM MDT Sat Oct 13 2018

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Moderate to heavy snow. Additional snow accumulations of
  2 to 4 with localized 6 inches are expected. Total accumulations
  of 4 to 6 with localized 8 inches are expected.

* WHERE...Northwestern Nebraska Panhandle.

* WHEN...For the Winter Storm Warning, until 6 AM MDT Sunday. 

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ019-020-054-WYZ107-108-119-141500-
/O.UPG.KCYS.WW.Y.0033.000000T0000Z-181014T1500Z/
/O.EXA.KCYS.WS.W.0017.000000T0000Z-181014T1500Z/
Scotts Bluff-Banner-Kimball-East Platte County-Goshen County-
East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Kimball,
Wheatland, Guernsey, Torrington, and Pine Bluffs
822 PM MDT Sat Oct 13 2018

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MDT SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 6 
  inches are expected.

* WHERE...southeast Wyoming and portions of the far west Nebraska
  Panhandle.

* WHEN...Until 9 AM MDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ106-116>118-141500-
/O.CON.KCYS.WS.W.0017.000000T0000Z-181014T1500Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, Horse Creek, and Cheyenne
822 PM MDT Sat Oct 13 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 7 
  inches are expected.

* WHERE...Central and western Laramie County, far eastern Albany 
  and southwestern Platte counties.

* WHEN...Until 9 AM MDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ002-003-021-055-WYZ101>105-110-114-115-141500-
/O.CON.KCYS.WW.Y.0033.000000T0000Z-181014T1500Z/
Dawes-Box Butte-Morrill-Cheyenne-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
North Snowy Range Foothills-Snowy Range-Laramie Valley-
Including the cities of Chadron, Chadron St Park, Alliance, 
Angora, Bridgeport, Bayard, Redington, Brownson, Sidney, Bill, 
Douglas, Deer Creek, Glenrock, Lusk, Redbird, Garrett, 
Seminoe Dam, Medicine Bow, Shirley Basin, Arlington, 
Elk Mountain, Centennial, Albany, Bosler, and Laramie
822 PM MDT Sat Oct 13 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
SUNDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches, 
  with localized amounts up to 8 inches, are expected.

* WHERE...Much of southeast Wyoming and the southern Nebraska 
  Panhandle.

* WHEN...Until 9 AM MDT Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

Allen
556 
WWUS45 KCYS 140902
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
302 AM MDT Sun Oct 14 2018

NEZ095-096-141015-
/O.CAN.KCYS.WS.W.0017.000000T0000Z-181014T1200Z/
/O.CAN.KCYS.WW.Y.0034.181014T1200Z-181014T1500Z/
North Sioux-South Sioux-
Including the cities of Harrison and Agate
302 AM MDT Sun Oct 14 2018

...WINTER STORM WARNING IS CANCELLED...

Snow has diminished over the area early this morning and little if
any additional snowfall is expected. Area roads will still be
hazardous for travel this morning due to snowcover.

$$

WYZ106>108-141015-
/O.CAN.KCYS.WS.W.0017.000000T0000Z-181014T1500Z/
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-
Including the cities of Bordeaux, Wheatland, Guernsey, 
and Torrington
302 AM MDT Sun Oct 14 2018

...WINTER STORM WARNING IS CANCELLED...

Snow has diminished over the area early this morning and little if
any additional snowfall is expected. Area roads will still be
hazardous for travel this morning due to snowcover.

$$

NEZ002-WYZ101>105-110-141015-
/O.CAN.KCYS.WW.Y.0033.000000T0000Z-181014T1500Z/
Dawes-Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-North Snowy Range Foothills-
Including the cities of Chadron, Chadron St Park, Bill, Douglas, 
Deer Creek, Glenrock, Lusk, Redbird, Garrett, Seminoe Dam, 
Medicine Bow, Shirley Basin, Arlington, and Elk Mountain
302 AM MDT Sun Oct 14 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has diminished over the area early this morning and little if
any additional snowfall is expected. Area roads will still be
hazardous for travel this morning due to snowcover.

$$

NEZ019-020-054-WYZ116>119-141200-
/O.EXT.KCYS.WS.W.0017.000000T0000Z-181014T1200Z/
Scotts Bluff-Banner-Kimball-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Kimball,
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
Cheyenne, and Pine Bluffs
302 AM MDT Sun Oct 14 2018

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

* WHAT...Light snow. Additional snow accumulations of up to one
  inch are expected.

* WHERE...Southeast Wyoming and portions of the far west Nebraska
  Panhandle.

* WHEN...Until 6 AM MDT early this morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions with
  some road closures. Expect significant reductions in visibility
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NEZ003-021-055-WYZ114-115-141200-
/O.EXT.KCYS.WW.Y.0033.000000T0000Z-181014T1200Z/
Box Butte-Morrill-Cheyenne-Snowy Range-Laramie Valley-
Including the cities of Alliance, Angora, Bridgeport, Bayard, 
Redington, Brownson, Sidney, Centennial, Albany, Bosler, 
and Laramie
302 AM MDT Sun Oct 14 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT EARLY
THIS MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches are
  expected.

* WHERE...Much of southeast Wyoming and the southern Nebraska 
  Panhandle.

* WHEN...Until 6 AM MDT early this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
717 
WWUS45 KCYS 141149
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
549 AM MDT Sun Oct 14 2018

NEZ019-020-054-WYZ116>119-141300-
/O.EXP.KCYS.WS.W.0017.000000T0000Z-181014T1200Z/
Scotts Bluff-Banner-Kimball-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Kimball,
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
Cheyenne, and Pine Bluffs
549 AM MDT Sun Oct 14 2018

...WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING...

Snow has tapered off over the area this morning with only some 
light snow or flurries remaining. Travel will still be hazardous
this morning with some roads still closed in far southeast
Wyoming. 

$$

NEZ003-021-055-WYZ114-115-141300-
/O.EXP.KCYS.WW.Y.0033.000000T0000Z-181014T1200Z/
Box Butte-Morrill-Cheyenne-Snowy Range-Laramie Valley-
Including the cities of Alliance, Angora, Bridgeport, Bayard, 
Redington, Brownson, Sidney, Centennial, Albany, Bosler, 
and Laramie
549 AM MDT Sun Oct 14 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING...

Snow has tapered off over the area early this morning with only
some light snow or flurries remaining. Travel will still be
difficult in some places due to icy and snow-covered roads. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Oct 13, 12:13 AM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Oct 13, 12:13 AM MDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1213 AM MDT Sat Oct 13 2018

.SHORT TERM...(This evening through Sunday night)
Issued at 156 PM MDT Fri Oct 12 2018

Tonight...A relatively mild night as the flow aloft backs from
northwest to west in advance of the approaching shortwave trough.
Minimum temperatures mostly in the 30s at lower elevations.

Saturday...A fast moving shortwave trough aloft and its associated
strong cold front will quickly sweep over our forecast area in the
morning and early afternoon, with high temperatures occurring in the
morning, and strong cold air advection helping temperatures to fall
in the afternoon. Impressive 500-300 mb and 700-500 mb
quasigeostrophic forcing developing in the wake of the cold front
and along the baroclinic band, producing increasing chances for rain
and snow, with all snow developing a few hours after cold frontal
passage. Cold north winds of 15 to 30 mph will make it feel even
colder.

Saturday night...Upon coordination with our surrounding offices and
with projected QPF from the models and the Weather Prediction
Center, we have issued a Winter Weather Advisory beginning at 6 pm
for most of southeast Wyoming south of a Douglas to Lusk line, and
east of Arlington, as well as much of the southern Nebraska
Panhandle. Impressive quasigeostrophic forcing of a deeply
saturated airmass will produce widespread light to moderate snow,
especially south of a Rawlins to Scottsbluff line.

Sunday...Widespread snow will mostly end from north to south by
afternoon, except for scattered afternoon snow showers near the
mountains. Much colder temperatures with 700 mb temperatures near
-14 Celsius yielding high temperatures only in the 20s to lower 30s
at lower elevations.

Sunday night...Clearing skies and quite cold with some locations
likely establishing new record low temperatures for October 15th,
with a fresh snowpack and light winds as the surface high pressure
settles over our counties.

.LONG TERM...(Monday through Friday)
Issued at 156 PM MDT Fri Oct 12 2018

Monday-Friday...Weak west to northwest flow aloft prevails with
temperatures slowly warming each day as the airmass moderates.
Temperatures will be slow to warm until the snowpack is fully melted.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1208 AM MDT Sat Oct 13 2018

VFR conditions will prevail through the overnight period. However,
a strong cold front will promote increasing rain showers from N to
S through the day on Saturday, w/ rain quickly changing to snow by
the 21z-00z time frame. As this occurs, widespread IFR & LIFR cigs
and vsbys can be expected with locally heavy snow possible thru at
least 06z Sunday.

&&

.FIRE WEATHER...
Issued at 156 PM MDT Fri Oct 12 2018

No concerns due to projected cool temperatures, weekend snowfall
and humidities.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory from 6 PM this evening to 9 AM MDT
     Sunday for WYZ101-103>108-110-114>119.

NE...Winter Weather Advisory from 6 PM this evening to 9 AM MDT
     Sunday for NEZ019-020-054-055.

&&

SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...CLH
FIRE WEATHER...RUBIN
Hazardous weather outlook, Oct 12, 2:41 PM MDT, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
241 PM MDT Fri Oct 12 2018

NEZ019-020-054-055-WYZ103>108-110-114>119-132045-
Scotts Bluff-Banner-Kimball-Cheyenne-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Snowy Range-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
241 PM MDT Fri Oct 12 2018

This hazardous weather outlook is for portions of western
Nebraska...south central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A Winter Weather Advisory is in effect from 6 PM Saturday to 9 AM
Sunday. Widespread snow, heavy at times, will occur Saturday night
and early Sunday morning, along with much colder temperatures and
blustery north winds. Snowfall accumulations of 2 to 6 inches will
occur at lower elevations, with 5 to 10 inches for the mountains.
Very cold wind chill temperatures will also occur.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-021-095-096-WYZ101-102-109-111>113-132045-
Dawes-Box Butte-Morrill-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-
241 PM MDT Fri Oct 12 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and south central Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A weather disturbance and strong cold front will bring much colder
temperatures and blustery north winds Saturday afternoon through
Sunday. Widespread light snow will occur Saturday night and early
Sunday morning, producing snowfall accumulations of 1 to 3 inches.
Very cold wind chill temperatures will also occur.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

Nearby

Winter Storm Warnings in Wyoming, 2018Winter Storm Warnings in Nebraska, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.